VDC test kit slider
VDC-Banner-new_468
VDC test kit slider
sperti-banner
48 year old – white female – live in Kansas – 145 pounds On 12/21 I had a vitamin D test result of 31 ng/ml. The doctor subscribed 50,000IU taken weekly for 12 weeks. The Pharmacy gave me D2. After four weeks at this dose I felt great; energized, no more aches etc. Then I started having trouble with my stomach/gut and began losing the energy I had gained. I went to a gastrointestinal specialist. He diagnosed me with a bacterial overgrowth in my small intestine. a round of antibiotics helped to relieve these symptoms. After 12 weeks, on 3/24, I have my vitamin D levels checked again. They had risen only 6 points to 36 ng/ml. The doctor told me to take 2000IU of vitamin D a week for 12 weeks then have the test run again. With the warmer weather, I was and continue to be outside much more each day. I continued to get more and more tired until I felt exhausted. After doing some reading on my own, I increase the D3 to 5000IU a day along with 700 of Magnesium. The exhaustion continued and I started having trouble remembering things – perhaps because I was so tired. So they had me take the test again on 6/2 and my levels are no 29 ng/ml – lower than the first test. The doctor suggested that I take the 50,000IU course of Vitamin D for 12 weeks again. I am now having trouble with dizziness – basically feely motion sick. My concerns/questions: 1) Could it have been the large weekly dose of Vitamin D that caused the bacterial overgrowth? 2) Shouldn't I have seen a larger increase in my ng/ml numbers with the 50,000IU course of vitamin D the first time? and what should I do differently this time to make it more effective? Should we be running other tests to see if it isn't some medical condition causing me to not absorb or process the vitamin D? 3) I purchased the 5000IU of vitamin D gel caps in coconut oil because I read several articles that said it is the only oil that doesn't go rancid and ruin the vitamin D. Is this true and/or useful in anyway? Thank you for your help.

Asked by  stb0716 on June 9, 2017

Answers
  •  stb0716 on

    See title

    Answered by  stb0716 on
  •  IAW on

    First things first.
    Research now shows that it is much better for humans to take D3 and not D2 because humans make D3 and not D2. D2 can actually make D3 levels go even lower. Research also shows it is better to take smaller amounts of D3 everyday than take large amounts once a week or once a month.
    So the large amount of D2 could have possibly made your D3 levels go lower and it started the infection but really there is no way to be certain.
    Before you started on any D2 it sounds like your symptoms were fatigue and aches and pains BUT was there anything else?
    I wish this was as simple as me saying just take more D3 BUT you indicate that ANY amount seems to be making you exhausted. What “type” of magnesium are you taking? (Oxide, citrate etc.?) Do you take a multi vitamin? Do you have any other health issues?
    So the first thing is to not take any more D2, just D3. I would go back and start taking just the 2000 iu (get some sun if possible). I would stick with that for the moment and see if we can figure out why it is making you exhausted. (It may be a lack of a vitamin or mineral.)
    So to recap taking the D2 is not going to increase your levels. Until we figure out what is making you exhausted, I do not think you should try and take more but taking a higher amount is the only way to increase your levels. So for right now, I would not look for another reason for the lower levels.
    I cannot comment on the coconut oil vs other. I’ve not seen anything scientific. You should always take Vitamin D with some fats, like with a meal, for better absorption.
    I will await your answers and then see if I can give you more advice!

    Answered by  IAW on
  •  stb0716 on

    I had no other symptoms.
    Other health issues: asthma (which hasn’t bothered me in many years), myofascial pain syndrome(this being a different pain – not the joint pain that I had with this issue), mitro-valve prolapse, polycystic ovarian syndrome.
    Magnesium Malate 625 mg
    I have been taking D3 since March 24. During that time my level dropped to 29.
    12/21 – Vitamin D = 31 ng/ml (all other results of CBC and Chem profile came back normal)
    took 50,000IU of D2(as prescribed) weekly for 12 weeks
    3/24 – Vitamin D = 36 ng/ml
    took 2,000IU of D3 and 625mg of Magnesium Malate daily for 10 weeks dramatically increase the amount of sun exposure.
    6/2 – Vitamin D = 29 ng/ml
    I have taken a daily vitamin the entire time
    Doctor’s office wanted to repeat the 50,000IU of Vitamin D. I opted to take 10,000IU of vitamin D2 daily along with the Magnesium instead. Have been doing so since 6/2.
    Is there another vitamin or mineral outside of those on the standard CBC that I should check?

    I think I answered all the questions. Thank you for your help.

    Answered by  stb0716 on
  •  IAW on

    Above you said as of 6/2 you are taking 10,000iu of D2 and I think you mean D3 and also getting some sun. So I would give it 8 weeks and see what your levels are then. The low levels may be from the PCOS. Let me know what your levels are than. If they have not increased much, then you will have to increase the amount you are taking. If someone has gastro issues and may not be absorbing the Vitamin D, then the next best thing is oral Vitamin D3 spray. Right now it is hard to know if it is an absorption issue or the PCOS. You just may be using it up faster in this instance with the PCOS and just cannot get ahead until you take more. Taking the D2 did not really count and the 2000iu plus sun was probably not enough either.
    You should read https://www.vitamindcouncil.org/the-synergistic-relationship-between-vitamin-d-and-vitamin-k/. There is a part in there about PCOS.
    Since you have no other symptoms it does not sound like the D is giving you hypercalcemia. Fatigue is one symptom of that.
    Next guess would be magnesium but you seem to have that covered. So if the D at this point, is still causing fatigue, it might be low B12 or maybe even the Vitamin K. There may not be any K in the multi especially K2.

    Answered by  IAW on
  •  stb0716 on

    I see my doctor Thursday. I will discuss these things with her thank you for your help. I will keep you updated.

    Answered by  stb0716 on

Recent Discussion

Popular Questions